The Lupus Forum banner

1 - 10 of 10 Posts

·
Registered
Joined
·
339 Posts
Discussion Starter #1
Woke up this morning with sausages for fingers :(
I did a little bit of gardening yesterday and I say a little bit. My daughter did all the hard work.
Now Ive got sausage fingers and tender joints.
They are putting me on a fitness programme to increase my strength and stamina but seems like even doing anything slightly strenuous tells on my body.
With the chronic fatigue ive been suffering I really have to push myself to do things and then when I do I start flaring up.
I feel so useless. I just cant do things like I used to. I want to be more active but how?
I run my own business and its just becoming too much of a struggle.
Not sure why Im here telling you. Suppose Im just feeling sorry for myself today.
I like reading the posts and there didnt seem many to read today so Im writing my own.
I always feel very self indulgent when I post about myself.
Im virtually off all medication but am taking Volterol now and again to help with the joints.
This is supposed to be me when Im out of a flare. Suppose I will never really feel back to my normal self again.
How much can we hope for?
Will this be me forever?
Ive only just been 2 months off steroids after 2 and a half years I dont really want to start back on them.
I can feel it all creeping back though.

My friends and family are great but I think its only you lot that suffer the same and a lot worse that truly understand the frustration.
Well thats my whinge over. Thanks for reading.
Luv Sal x
 

·
Registered
Joined
·
7,800 Posts
Hi Sally,

It's good that you've posted and please don't ever feel like you're self indulging. I really don't think you are at all.

It sounds like you need to keep a very close eye on what's happening with your health and not let things get out of hand.

Remember that I too was very happy to be tapering my pred and absolutely determined that I'd do so and that slowly I let things creep up on me and then had all those breathing problems (not saying that you'd have breathing problems - that's just the way I reacted). It took me a good four months to get over that and the slightest thing tends to put me straight back down again.

Obviously, it would be great if you can continue on less meds and especially without pred but please don't ignore things in simple stubborn determination.

And by the way, it's not only others that suffer. People all suffer in their different ways but no-one's suffering is more important or less important than anyone else's. So whine away on the odd occasion that you allow yourself to.

sending loads of hugs and warm wishes,
:hug:
Katharine
 

·
Registered
Joined
·
339 Posts
Discussion Starter #3
Aww thanks Katherine,
A bit of understanding and sympathy goes a long way. I feel better already lol.
Hope you are doing well. Its a flipping struggle at times isnt it. Im normally fairly upbeat. Trouble is when I go to the Rheumy he thinks she looks ok. Well done.. thankyou very much.. see you in 6 months that turns out to be 8 or 9 months.
Hopefully its just a blip and it will all settle back down again if I dont do anything virtually.
Its difficult to adjust forever with this low energy feeling. I want to run and jump and work and dance and ....Oooo so many things.. but I cant.
Get over it woman lol. :)
Thanks for the reply its lovely to be able to talk to people that understand.
Cheers
Sal xx
 

·
Registered
Joined
·
7,800 Posts
Yep Sally you're so right, all that wanting to run, jump, work, dance....that's the whole frustrating horribleness of it at times! And I'll come along and join you when we can both have a party!!

It sounds like you need to find a way of getting through to your rheumy what you are going through. Really get him to see what you just CAN'T do. I have that problem of looking OK too but have also seen my rheumy mainy times where some sort of pain was making moving difficult or making me limp. It's awful but I'm sure that that is what helped her take me more seriously.

Katharine
 

·
Registered
Joined
·
4,369 Posts
Hi Sally,

Please winge away, if it helps you then thats what you need to do! I am sorry that symptoms are creeping back and hope like you its only a blip!

I am beginning to realise how well I feel (even nearly normal) whilst taking pred. It does not seem right in my mind yet and am finding it hard to accept that I may have to take pred even on a low dose for a long time (even years) or push for alternative medication.

I like you have recently stopped pred (only 2 weeks ago). Even tappering I started to feel worse, majorly fatigued. Aweek ago I ended up with a UTI and a respiritory infection now headache and period, and pains in chest again - it never ends, so it seems - just drizzles then pours!

My little blip looks like its leading back to starting pred again, but I will keep my fingers crossed for you!

Love and hugs!

Lesley
 

·
Registered
Joined
·
642 Posts
Hi Sally,
Don't you just want to spit when the pain comes back after a good spell.:eek:

Hope this is just a blip for you and a bit of rest has you back on track.

Can I come to your party........can it be a beach party with a bonfire and dancing barefoot in the sand to calypso music and an oil-drum barbeque

Am I getting carried away:rotfl:

Take care all
BTW I get sausage fingers in the heat........very disconcerting.
 

·
Registered
Joined
·
6,152 Posts
Hi Sally :hug:

Your post resonated with me this morning because, guess what I woke up with this morning? Yep, big sausage fingers...:( My finger joints are really sore and swollen all day. My ankles are also sore and swollen and stiff. Joy oh joys. So what did I do to deserve this? Run the Marathon? Swim the channel? Cycle the Swiss Alps?

Im afraid it was simply that I had to travel on one overnight by public transport to a training course. Not too hard. A little bit of extra walking, a bit more stress than usual, had to carry home two hefty manuals that were given to us, and then, to top it off, our train breaks down on the way home causing a three hour delay in getting home.

I can sincerely empathise with being fed up at times and not being able to do anything requiring more than the minimal amount of energy.

Hugs to you and I hope you feel better real soon. If your pain and discomfort continues put in a call to your Rheumys office and ask for an urgent appointment. Cant do any harm?

Luv n stuff
Joan:rose:
 

·
Registered
Joined
·
339 Posts
Discussion Starter #8
Aww just got in from a night out with friends.
Arnt you all lovely. xxx
Thanks very much for all your feed back.
And........ when I have that party. ... your all invited.
Luv ya all
Sal x
 

·
Registered
Joined
·
14,661 Posts
Hello Sal
It doesn't sound as if you are doing all that well entirely off medications. Have you considered taking Plaquenil?
It might be all you need to keep on an even keel without needing Prednisone.
Even people who have been seriously ill with inner organ disease keep on the Plaquenil as a sort of insurance.
I think judging what one can do without suffering later, is an ongoing problem due to the cyclic nature of the disease even when it is supposedly stable and in remission. There's also the issue of UV exposure if you are photosensitive even when it isn't all that hot, not to mention getting enough good old fashioned rest.
Hoping you will feel better soon - take good care of yourself !

Clare
 

·
Registered
Joined
·
339 Posts
Discussion Starter #10
Thanks Clare,
My Rheumy has not mentioned putting me on Plaquinel. He did say Azithroprine once but hes not mentioned that again either.
I dont like to push for strong drugs if I can cope without. My GP once said its a toss up whether you take the strong drugs that will have side effects or you opt to cope without.
I was on Methotrexate once when they thought it was Rhuematoid Arthritis and that wasnt a good experience.
Im feeling a little better today as Ive rested more and been taking the Diclofenac regularly for a few days.
I dont seem to be sun sensitive.
I suppose its just getting used to being up and down day to day. It is daunting when you think Ooo Im much better then the next day you dont feel so good again.
I will be phoning the leisure centre tomorrow to get my fitness assessment and get on the programme. Hopefully that will help too.
Thanks to everyone for the advice and encouragement.
Sal x
 
1 - 10 of 10 Posts
Top